MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, MEDIUM, 12°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, MEDIUM, 12°, STERILE, SINGLE USE; HF-RESECTION ELECTRODES
Model Number WA22302D
Medical Device Problem Codes Break (1069); Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic resection procedure, the distal end of the hf resection electrode broke.It is unknown whether the electrode just broke or whether a fragment broke off and possibly fell into the patient.No further information was provided but there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The investigation confirmed that the loop wire and the insulated area of the fork tubes at the distal end of the hf resection electrode show distinct signs of thermal damage.This type of damage is typical for an unintended contact with other metal parts, e.G.Surgical instruments.Also, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.Therefore, this event/incident was attributed to use error.The case will be closed on olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, MEDIUM, 12°, STERILE, SINGLE USE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key8394083
Report Number9610773-2019-00052
Device Sequence Number1341229
Product Code FAS
UDI-Device Identifier14042761080177
UDI-Public14042761080177
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberWA22302D
Device Catalogue NumberWA22302D
Device Lot Number1000031640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS HF CABLE, BIPOLAR, 4 M (WA00014A); OLYMPUS HF-CABLE, 4 M (WA00013A); OLYMPUS WORKING ELEMENT, ACTIVE (WA22366A); OLYMPUS HF CABLE, BIPOLAR, 4 M (WA00014A); OLYMPUS HF-CABLE, 4 M (WA00013A); OLYMPUS WORKING ELEMENT, ACTIVE (WA22366A)